How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17660
Experience:  35 years of experience
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

I am concerned about the drug Amlodipine, I have been taking

Customer Question

I am concerned about the drug Amlodipine, I have been taking it 5mg daily for hypertension for around 18 months. It was added to my normal prescription of Rampril 10mg that I have taken daily for years without major issues.
JA: When was last time you had a check up? Is there a history of high blood pressure in your family?
Customer: yes there is. i had annual bloods done a few months ago and all fine. I have however felt nausea for over a year and minor reflux since a month of so of starting Amlodipine. I considered this acceptable as they also seemed to cure overnight over 30 yrs of chronic migraine that could only be relieved with Zolimtriptan administered nasally due to the tablets having an effect on GI symptoms.
JA: Anything else in your medical history you think the doctor should know?
Customer: for the past few weeks I have suffered very bad and painful reflux and have needed daily use of Zantac to stop the pain in the top left side of my stomach below ribs. Is it likely to be Amlodipine causing this? As I have always been sensitive to NSAIDs etc.
Submitted: 8 days ago.
Category: Health
Expert:  Dr. Saha replied 8 days ago.

My name is*****
Welcome to JustAnswer.
I'm reviewing your question now, and will post back with your reply momentarily.

Expert:  Dr. Saha replied 8 days ago.

Are you taking any other medicine?

Did you consult doctor or have any test for reflux?

Expert:  Dr. Saha replied 8 days ago.

Hello again,
I was waiting for your reply.
I am sorry for your symptoms.
Amlodipine is unlikely the cause of worsening of reflux.
You are taking it for months.
Sudden worsening can be due to other causes.
There can be H pylori infection.
I would suggest to take an examination by your doctor.
He can take H pylori test, scope if he feels necessary.
Nexium, antacid can be taken for it.
I hope this information helps.
If there’s anything else I can do, please let me know.
Wish your early recovery.
Please rate my answer excellent if you are satisfied with it.

Customer: replied 8 days ago.
I am now taking only amlodipine and ramipril, no other medication. Amlodipine coincided with quitting smoking after a routine check showed that ramipril was no longer controlling my bp effectively. I am a 51yr male, not overweight with high normal BMI and active. I have had acid and reflux issues most of my adult life due to high dosage of ibuprofen and cocodomol in the years leading up to identifying that Zolmitriptan worked for me for chronic migraine. These symptoms are nothing I havent experienced before and usually cleared up on their own by reducing the intake of pain killers. I now take no pain killers, just the occasional paracetamol.
Expert:  Dr. Saha replied 8 days ago.

Yes, paracetamol occasionally will not cause problem.

Please get test for H pylori.

It is a common cause & can be cleared by a course of antibiotics.